My blood pressure was high last night and today I'm dizzy. What could it be?
I'm 19yo female. I have been diagnosed with kidney stone disease. Recently, we have discovered that I may have hyperparathyroidism. I visited in nephrologist last week to follow up on cloudy urine, urgency and back pain. She prescribed me Ditropan for bladder spasms. After 4 days of taking it, I started having extreme dizzy spells. I started feeling like I had just taken NyQuil and it was just kicking in. But this feeling would happen over and over again without warning. I stopped taking it 2 days ago and I'm still having this feeling. Last night my blood pressure went up to 160/98 for no apparent reason. After laying down for 2 hours it went down to 124/86. Today I'm having many of these dizzy spells. I'm not sure if I should go to Patient First to get checked out or what. My nephrologist is very hard to get a hold of so it's pretty useless to call her.
So sorry to hear about your problems, and hope that you are feeling better at this point. First, it is important to develop a good working relationship with your doctor. If you feel that your doctor is hard to get a hold of, then it is important to understand if there is something that your doctor is missing or if it is something that you are missing. For example, sometimes the doctor will not understand your concerns and may be missing a medical problem that does require intervention. While this is (fortunately) rare, it is possible and it does need to be discussed with him or her. That's why it's good to have good communication with your doctor. On the other hand, it is also quite common for patients to be very concerned about their health when their problem is something that will take time to sort itself out and does not require regular intervention. Time is one of the best diagnostic (and therapeutic) tools a doctor has for conditions that are not emergencies--even if it feels like he or she is not answering you quickly. Again, please continue to work with your doctor to get the help you need.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?